I have been type I diabetic for nearly 28 years and have been on Lantus for 20 years. I am now 38. Over the past three years I have had 2 very scary experiences with Lantus. I inject a dose at night before bed. On both occurrences my sugar dropped so low and I was forced to constantly eat for the next 24 hours or go to the hospital to avoid unconsciousness. I did not accidentally inject Novolog. These were both brand new bottles used for the first time, stored correctly in the refrigerator and well within the expiration date. Once was with the solostar pen and the other time it was with a vial. Neither time did I hit a vein. Both times it took me 2 days to figure out that it was the insulin. And both times, as soon as I threw out the 'new' bottle and started a different bottle everything was fine. Has anyone else had this problem and lived to tell about it? This is extremely dangerous and coupled with all of the nasty side effects of Lantus, I am currently preparing to switch to an insulin pump.
I am not really sure what could have been the issue here, though I find it difficult to believe for sample to be responsible since all of these are standardized and checked before being marketed. Other possible causes include inadequate dietary intake, stress, inflammation, autonomic causes etc. Since these were just two episodes a change in management plan may not be required, though one would need to be hypervigilant about low blood sugar values in future.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.